Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 88, NWS Lake Charles, LA

August 12, 2015Calcasieu Parish, Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 12, 2015, 4:41 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2015, 4:41 PM CDT (21:41 UTC)
Expired
Aug 12, 2015, 5:15 PM CDT
In force
34 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Calcasieu Parish, LA, Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 29 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WUUS54 KLCH 122141
SVRLCH
LAC019-023-122215-
/O.NEW.KLCH.SV.W.0088.150812T2141Z-150812T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
441 PM CDT WED AUG 12 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTH CENTRAL CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 515 PM CDT

* AT 440 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  CARLYSS TO NEAR GRAND LAKE...AND MOVING SOUTHWEST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE CHARLES...SABINE NATIONAL WILDLIFE...GRAND LAKE...HOLLY
  BEACH...HACKBERRY AND SWEET LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2977 9347 3002 9374 3019 9332 2999 9311
      2988 9324 3002 9327 3005 9329 3005 9333
      2985 9335 2987 9335 2988 9339 2986 9344
      2982 9335 2980 9335 2984 9332 2984 9328
      2981 9334 2976 9336
TIME...MOT...LOC 2140Z 054DEG 22KT 3012 9331 3003 9321 

$$

LANDRENEAU
1 follow-up statement
168 
WWUS54 KLCH 122158
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
458 PM CDT WED AUG 12 2015

LAC019-023-122215-
/O.CON.KLCH.SV.W.0088.000000T0000Z-150812T2215Z/
CAMERON LA-CALCASIEU LA-
458 PM CDT WED AUG 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN CAMERON AND SOUTH CENTRAL CALCASIEU PARISHES...

AT 458 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
CARLYSS TO NEAR HEBERTS MARINA TO NEAR SWEET LAKE...MOVING SOUTHWEST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SABINE NATIONAL WILDLIFE...GRAND LAKE...HOLLY BEACH...
HACKBERRY AND SWEET LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 2977 9347 3002 9374 3019 9332 2999 9311
      2988 9324 3002 9327 3005 9329 3005 9333
      2985 9335 2987 9335 2988 9339 2986 9344
      2982 9335 2980 9335 2984 9332 2984 9328
      2981 9334 2976 9336
TIME...MOT...LOC 2158Z 038DEG 17KT 3015 9342 2999 9333 2993 9318 

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:59 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 12, 2:59 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CDT WED AUG 12 2015

.DISCUSSION...

ISO SHWRS/TSTMS DEVELOPING EARLY THIS AFTERNOON FROM DRI TO
JENNINGS TO NEAR LFT. EXPECT SCT ACTIVITY GENERALLY ALONG AND
SOUTHWEST OF THIS LINE INTO THE EARLY EVE HOURS. HARD TO FIND A
DISTINCT SFC BOUNDARY FOR A FOCUS...BUT THERE ARE LOWER PRECIP
WATER VALUES ACROSS E/NE AREAS WHEN COMPARED TO COASTAL AREAS OR
EVEN ACROSS SE TX. COULD SEE A FEW STRONG STORMS WITH GUSTY WINDS
AS WELL. HEAT INDICES ARE AROUND 108 THIS AFTERNOON ACROSS THE
ADVISORY AREA (BPT ARA).

DID NOT MAKE ANY SIGNIFICANT CHGS TO THE ONGOING FCST. THIS
APPEARS TO BE THE LAST DAY WHERE A HEAT ADVISORY WILL BE
NEEDED. STILL EXPECT A SLIGHT CHC OF SHWRS/TSTMS THU
AFT ACROSS THE SW HALF OF THE AREA WHERE DEEPER MOISTURE WILL
RESIDE. WILL SEE AN INCREASE IN THE RAIN CHC ON SAT ACROSS S CEN
LA AS DEEPER MOISTURE AND A MID/UPPER LOW APPROACHES FROM THE
EAST. BY SUN AND MON EXPECT CHC POPS AREAWIDE WITH HEATING AS THE
MID/UPPER LOW IS OVERHEAD. THE MID/UPPER LOW EVOLVES INTO A
WEAKNESS ALOFT OR SHEAR AXIS NEXT WEEK WITH CHC POPS CONTINUING
AND TEMPS NEAR NORMAL. 33

&&

.MARINE...
WINDS WILL BE WEAK AND SOMEWHAT VARIABLE WITH A WEAK PRESSURE
GRADIENT IN PLACE THROUGH FRIDAY. OVER THE WEEKEND...E/SE WINDS
WILL BECOME ESTABLISHED AND SHOULD BE AROUND 10 KTS. 33

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  95  70  96 /  10  10   0  10
LCH  76  95  75  95 /  20  20  10  10
LFT  76  96  77  96 /  20  10  10  10
BPT  77  95  75  97 /  30  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LAZ041>045-052>055-
     073-074.

TX...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ180-201-215-216-
     259>262.

     AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT THURSDAY FOR TXZ201-215-
     216.

GM...NONE.
&&

PUBLIC/MARINE...33
Hazardous weather outlook, Aug 12, 5:46 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT WED AUG 12 2015

LAZ027>033-131100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
546 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105
DEGREES. EXERCISE SENSIBLE HEAT PRECAUTIONS IF WORKING OUTDOORS.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAZ041>045-052>055-073-074-TXZ180-201-215-216-259>262-131100-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
546 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...EAST CENTRAL TEXAS AND
SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING.
HEAT INDEX VALUES ARE FORECAST TO PEAK IN THE 109 TO 111 RANGE.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-131100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
546 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY
AND TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Special weather statement, Aug 12, 4:25 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 PM CDT WED AUG 12 2015

LAZ027-028-032-122230-
EVANGELINE-RAPIDES-VERNON-
425 PM CDT WED AUG 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN VERNON...
RAPIDES AND NORTHERN EVANGELINE PARISHES...

AT 425 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ALEXANDRIA INTERNATIONAL AIRPORT TO 6 MILES
SOUTHWEST OF BOYCE...AND MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BOYCE...LENA...HINESTON...ALEXANDRIA
INTERNATIONAL AIRPORT...BALL...LECOMPTE...KOLIN...LACAMP...LIBUSE...
FLATWOODS...PARADISE...CLIFTON...TIOGA...OTIS...SIEPER...ELMER...
GARDNER AND KINGSVILLE.

LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
      3140 9269 3140 9267 3139 9266 3145 9234
      3097 9229 3107 9305 3135 9297 3135 9295
      3137 9295 3137 9292 3139 9291 3139 9289
      3142 9287 3142 9285 3143 9284 3152 9272
TIME...MOT...LOC 2125Z 005DEG 13KT 3128 9252 3135 9276

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:53 AM CDTHeat AdvisoryLCHCameron, Lafayette, Saint Martin14 hr
Aug 12, 4:09 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron36 min
Aug 12, 4:25 PM CDTSpecial Weather StatementLCHRapides65 min
Aug 12, 4:30 PM CDTSpecial Marine WarningLCH90 min
Aug 12, 4:44 PM CDTSpecial Weather StatementLCHCameron31 min
Aug 12, 5:07 PM CDTSevere Thunderstorm WarningLCHCameron53 min
Aug 12, 5:15 PM CDTSpecial Marine WarningLCH2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.